What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 17, 2:20 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 17, 2:20 PM CST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
320 PM CDT Wed Jul 17 2019
.SHORT TERM...(Tonight through Friday night)
Issued at 320 PM CDT Wed Jul 17 2019
We will be upgrading the Excessive Heat Watch to a Warning from
Thursday through Sunday. This is primarily for 4 consecutive days
of 105 heat indices over most of the region. A few locations may
reach the daily criteria of 110, but this is mainly a duration
play. Hopefully, we don't get some rogue convection over the
weekend to mess it up.
In the meantime, we are monitoring for convection late this
afternoon into tonight. An MCS over southeast Iowa is poised to
slide down the Mississippi River into this evening. Latest HREF
data indicates that it will die off before reaching our region. We
also have convection developing over the Ozarks to our west. This
is expected to push eastward and develop southward through the
remainder of the afternoon. It will likely impact portions of
southeast Missouri, and could push east of the Mississippi River
before dying off later this evening. Given CAPE of 2500-3500J/kg,
any storm could pulse up to severe levels, but with little shear,
storm organization is not expected through this evening, so any
severe storm should be brief and isolated. Locally heavy rainfall
will be the primary threat with all thunderstorms through this
evening.
HRRR data from earlier today brought a combination of the Missouri
convection and the MCS southeast through southeast Missouri and
southern Illinois into west Kentucky this evening. This is
plausible, despite the latest HREF data, so will keep decent
chance PoPs going roughly over the southwest half of the area
through the evening. The larger-scale models want to develop
convection over the northeast half of the area overnight into
Thursday morning, so will keep small chances there just to be
safe. Just don't want to get caught with all of this instability
and no PoPs.
The forecast is dry from Thursday afternoon through Friday
night, as the upper ridge dominates the region. Am somewhat
skeptical of temperatures climbing into the middle 90s with
dewpoints in the mid and upper 70s, but will go with the National
blend. Figure some locations will test the 110 heat index mark
over southeast Missouri and southern Illinois Thursday afternoon,
but most of the area should get to at least 105. Figure Friday's
numbers will be a degree or so lower as the moisture begins to mix
out.
.LONG TERM...(Saturday through Wednesday)
Issued at 320 PM CDT Wed Jul 17 2019
Through most of the weekend, an expansive, capping ridge over the
southern half of the CONUS will be in place, precluding most pcpn
for the PAH forecast area. Meanwhile, with surface dewpoints in the
middle 70s, and highs in the middle 90s (especially Sat), heat
indices of 105 to as much as 110 are likely through the weekend for
many locations.
However, there are a couple of variables that could make the Sun
forecast slightly less oppressive (at least in some areas). By the
latter half of the weekend, mid level height falls are progged to
have begun as the flow aloft across the CONUS begins a transition to
an amplified ridge-west/trof-east pattern. As a result, the surface
high temps on Sun may be a tad cooler (mainly east of the MS River)
as a frontal boundary approaches the PAH forecast area. Possible
isolated showers and tstms, plus increased cloud cover, may
contribute to somewhat lower heat indices (mainly east of the MS
River). On the hotter side of variance, there could be some pooling
of high dewpoint air Sun, just ahead of the (cold) frontal boundary.
All this will be considered when a decision is made as to what type
of heat headline to have for the latter part of the week.
Sometime early Mon, a surface wind shift to the northwest or north
is suggested by the initialization blend, with a true airmass change
not occurring until probably Mon night, as surface dewpoints drop
into the 60s. Though the blend hung on to some minor PoPs beyond Mon
night, it is believed that, in the new, cooler/drier airmass, shower
and tstm activity is not probable enough to mention in the forecast
for Day 6 night/Day 7 (Tue night/Wed). At this time, the medium
range models/ensemble means appear to be in good enough agreement
that a pleasant forecast of lows in the middle 60s/highs in the
lower to middle 80s seems realistic for the middle of next week.
&&
.AVIATION...
Issued at 1245 PM CDT Wed Jul 17 2019
The low clouds have scattered throughout the area, but an MVFR
ceiling could linger for an hour or so at KEVV or KOWB. KCGI and
KPAH will be most likely to be impacted by TSRA as a complex of
storms attempts to move southeast along the MS River and into west
Kentucky. KMVN may also be in the mix for a TSRA late this
afternoon or evening. There is some signal for convection to
impact KEVV and KOWB near sunrise Thursday, but confidence is too
low to mention at this time. Threw in some MVFR fog at KMVN late
tonight, but most places should keep enough wind to prevent fog
formation.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Excessive Heat Warning from noon Thursday to 7 PM CDT Sunday for
ILZ075>078-080>094.
MO...Excessive Heat Warning from noon Thursday to 7 PM CDT Sunday for
MOZ076-086-087-100-107>112-114.
IN...Excessive Heat Warning from noon Thursday to 7 PM CDT Sunday for
INZ081-082-085>088.
KY...Excessive Heat Warning from noon Thursday to 7 PM CDT Sunday for
KYZ001>022.
&&
SHORT TERM...DRS
LONG TERM...DB
AVIATION...DRSHazardous weather outlook, Jul 17, 3:01 PM CST, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
401 PM CDT Wed Jul 17 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-181000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
401 PM CDT Wed Jul 17 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
A chance of thunderstorms is forecast through tonight. Storms will
be most likely over southeast Missouri, southern Illinois, and
west Kentucky. A few strong to severe storms with a damaging wind
threat will be possible through the evening, mainly across
southeast Missouri and southern Illinois. Locally heavy rainfall
will be the primary concern with all thunderstorms through
tonight.
Heat index values up to 110 will continue through sunset across
southeast Missouri. Readings will hover near 100 over the
remainder of the area.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
An Excessive Heat Warning is in effect from Thursday afternoon
through Sunday. Afternoon heat index values will top out over 105
degrees each day. Please refer to the Warning for details.
Isolated thunderstorms are possible east of the Mississippi River
on Sunday, but they should be most common across the region on
Monday with the passage of a cold front.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
DRS/DB
In the hours before
Special weather statement, Jul 17, 4:37 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Paducah KY
537 PM CDT Wed Jul 17 2019
MOZ100-107-172315-
Carter MO-Wayne MO-
537 PM CDT Wed Jul 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR CARTER AND WAYNE COUNTIES UNTIL
615 PM CDT...
At 536 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cascade to Fremont. Movement was
east at 30 to 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Piedmont, Van Buren, Greenville, Sam A. Baker State Park, Ellsinore,
Williamsville, Hunter, Shook, Lodi, Fremont, Cascade and Mill Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3709 9122 3710 9096 3705 9096 3705 9078
3714 9078 3714 9076 3717 9076 3717 9074
3727 9073 3727 9055 3732 9055 3731 9022
3703 9022 3693 9057 3693 9067 3689 9068
3681 9094 3683 9122
TIME...MOT...LOC 2236Z 322DEG 25KT 3725 9025 3695 9114
07Special weather statement, Jul 17, 4:40 PM CST, 1 minute before
Special Weather Statement
National Weather Service Paducah KY
540 PM CDT Wed Jul 17 2019
MOZ076-086-087-172330-
Bollinger MO-Cape Girardeau MO-Perry MO-
540 PM CDT Wed Jul 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOLLINGER...PERRY
AND NORTHWESTERN CAPE GIRARDEAU COUNTIES UNTIL 630 PM CDT...
At 539 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near St. Mary to 7 miles west of Alliance.
Movement was east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Chester, Perryville, Altenburg, Alliance, Daisy, Frohna,
Sedgewickville, Longtown, Old Appleton, Silver Lake and Lithium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southern Illinois...and southeastern Missouri.
LAT...LON 3788 8980 3785 8979 3785 8974 3780 8967
3775 8966 3775 8962 3771 8958 3769 8951
3764 8952 3759 8948 3758 8952 3756 8953
3746 9014 3764 9015 3768 9010 3782 9000
3787 8994 3787 8990 3791 8984
TIME...MOT...LOC 2239Z 279DEG 32KT 3788 9002 3753 9012
07